Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jan 12, 2006, 10:23 PM CST for Texas County, Missouri. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2006, 10:23 PM CST (04:23 UTC)
- Expired
- Jan 12, 2006, 10:37 PM CST
- In force
- 14 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Texas County, MO
The radar
The Springfield radar (KSGF), 125 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 130423
SVRSGF
MOC215-130515-
/O.NEW.KSGF.SV.W.0009.060113T0423Z-060113T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1023 PM CST THU JAN 12 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TEXAS COUNTY IN MISSOURI.
* UNTIL 1115 PM CST.
* AT 1021 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTH OF MOUNTAIN GROVE...OR 18 MILES
SOUTHWEST OF HOUSTON...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR HOUSTON BY 1045 PM CST.
NEAR RAYMONDVILLE BY 1055 PM CST.
THE TOWNS OF BENDAVIS...HUGGINS...SIMMONS...BUCYRUS...SOLO AND YUKON
ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.
LAT...LON 3729 9230 3712 9230 3725 9165 3742 9165
3743 9176
$$
GAEDE1 follow-up statement
000
WWUS53 KSGF 130437
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 PM CST THU JAN 12 2006
MOC215-130446-
/O.CAN.KSGF.SV.W.0009.000000T0000Z-060113T0515Z/
TEXAS MO-
1036 PM CST THU JAN 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR TEXAS COUNTY HAS BEEN
CANCELLED...
AT 1031 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3729 9230 3712 9230 3725 9165 3742 9165
3743 9176
$$
GAEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 5:30 PM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Jan 12, 5:30 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 PM CST THU JAN 12 2006 .DISCUSSION... PREVIOUS DISCUSSION MAIN CONCERNS ARE RAIN/THUNDERSTORM CHANCES TONIGHT...THEN THE ROLLER COASTER RIDE OF TEMPERATURES ONCE AGAIN FRIDAY INTO THE WEEKEND. GETTING MORE CONCERNED ABOUT CONVECTIVE CHANCES TONIGHT. MOISTURE RETURN OVER EASTERN OK AND ARKANSAS SHOULD BRING 50 DEGREE DEWPOINTS INTO THE SOUTHERN MO TONIGHT. THIS COUPLED WITH YET ANOTHER STRONG STORM SYSTEM MOVING THOROUGH THE CENTRAL PLAINS WILL SET THE STAGE FOR A BRIEF SHOT OF WEATHER THAT WILL OCCUR IN TWO MODES...1) CONVECTIVE WEATHER TONIGHT TRANSITIONING TO 2) A COLD/LOW STRATUS/LIGHT RAIN-DRIZZLE-MIXED PRECIPITATION PERIOD LATE TONIGHT AND FRIDAY. FOR TONIGHT...VIGOROUS DIGGING SHORTWAVE OVER THE WESTERN KS WILL CONTINUE TO MOVE EAST WITH A SURFACE LOW AND COLD FRONT ALREADY OVER NORTHWEST MISSOURI INTO EASTERN KS. 50 DEGREE DEWPOINTS HAVE SURGED NORTH AHEAD OF THE FRONT INTO EAST CENTRAL OK AND MOST OF AR. NAM PROGS LOOK PRETTY GOOD WHEN COMPARED TO PRESENT OBSERVED TRENDS...WHICH MOVE THE LOW LEVEL MOISTURE NORTHWARD INTO SOUTHERN MISSOURI THIS EVENING AHEAD OF THE SURGING COLD FRONT. MODEL 0-1KM CAPE OF 300-500 J/KG (OVERALL SOUNDING CAPES OF 700-800 J/KG) ARE PROGGED AHEAD OF THE FRONT THIS EVENING...WITH THE BEST INSTABILITY OVER SOUTH CENTRAL MO. STRONG MIDLEVEL WINDS ARE SUPPORTIVE OF STRONG UPDRAFTS...ENOUGH FOR SEVERE HAIL THIS EVENING. INSTABILITY MAY WEAKEN AFTER MIDNIGHT AHEAD OF THE FRONT AS IT EXITS THE REGION...SO REALLY JUST LOOKING AT A BRIEF WINDOW OF OPPORTUNITY FOR SEVERE STORMS. HAZARDOUS WEATHER OUTLOOK WORDING HAS BEEN BEEFED UP TO ACCOUNT FOR THIS. COLD RAIN/DRIZZLE IS STILL EXPECTED TO WRAP UP BEHIND THE NEARLY CLOSED UPPER SYSTEM LATE TONIGHT AND FRIDAY. THERMAL PROFILES NOT TOO FAR OFF FROM SUPPORTING SNOW...BUT BELIEVE BOUNDARY LAYER MAY BE JUST A LITTLE TOO WARM TO SUPPORT ANYTHING MORE THAN WET SNOW FLAKES AT BEST. ALREADY HAS A SNOW-RAIN MIX GOING IN THE FORECAST...AND HAVE ONLY BUMPED UP THE PRECIP CHANCES FOR FRIDAY MORNING. WOULDNT BE SHOCKED TO SEE A BRIEF TRANSITION TO ALL SNOW AT SOME POINT...BUT WARM BOUNDARY LAYER AND GROUND TEMPERATURES SHOULD PUT THE KIBOSH ON ANY SIGNIFICANT ACCUMULATION. IN WHAT SEEM LIKE AN ENDLESS CYCLE THIS WINTER...THE HIGH AMPLITUDE BUT PROGRESSIVE PATTERN WILL PRODUCE ANOTHER QUICK WARM UP THIS WEEKEND. WENT CLOSE TO MOS GUIDANCE SATURDAY AND A LITTLE ABOVE SUNDAY WITH SOUTHWEST WINDS. THERE WILL BE ANOTHER CHANCE FOR RAIN...AND SOME THUNDERSTORMS AGAIN MONDAY WITH ANOTHER IMPRESSIVE SYSTEM. DSA && .AVIATION... FOR THE 00 UTC TAFS...COLD FRONT IN EXTREME SOUTHEAST KANSAS AT THIS TIME WITH 50 DEGREE DEWPOINTS JUST MOVING ACROSS THE BORDER. STILL A CHANCE TO SEE LOWERED CEILINGS AND PRECIPITATION DEVELOP OUT AHEAD OF THE FRONT AS IT PUSHES THROUGH THE AREA. ONCE FRONT PASSES...THERE IS ALSO A POSSIBILITY OF POST FRONTAL RAIN AND MVFR CONDITIONS THROUGH THE MORNING HOURS. CONDITIONS ARE EXPECTED TO IMPROVE BY 21Z FRIDAY. GAEDE && .FIRE WEATHER... INCREASED CLOUD COVER AND MOISTURE RETURN ARE CONTINUING TO IMPROVE FIRE WEATHER CONDITIONS. RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6PM. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jan 12, 9:47 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 947 PM CST THU JAN 12 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 947 PM CST THU JAN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL AFFECT AREAS SOUTHEAST OF A ROLLA TO BRANSON LINE INTO THE EARLY MORNING HOURS. ISOLATED THUNDERSTORMS MAY BECOME SEVERE WITH HAIL TO THE SIZE OF QUARTERS THE PRIMARY THREAT...HOWEVER GIVEN THE VERY STRONG WINDS JUST OFF THE SURFACE THERE IS A SMALL CHANCE FOR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HEIGHTENED WILDFIRE DANGER WILL OCCUR SUNDAY AS GUSTY SOUTH TO SOUTHWEST WINDS...UNSEASONABLY WARM TEMPERATURES...AND LOW HUMIDITY DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTH CETNRAL MISSOURI LATE THIS EVENING AND INTO THE EARLY MORNING HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
In the hours before
Local storm report, Jan 12, 8:09 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CST THU JAN 12 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL BOIS D ARC 37.25N 93.52W
1/12/2006 0.88 INCH GREENE MO LAW ENFORCEMENT
DIME AND NICKEL SIZED HAIL REPORTED ALONG WITH WIND
GUSTS AROUND 40 MPH
SAWLocal storm report, Jan 12, 8:09 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED DATE FORMAT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CST THU JAN 12 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL BOIS D ARC 37.25N 93.52W
01/12/2006 0.88 INCH GREENE MO LAW ENFORCEMENT
DIME AND NICKEL SIZED HAIL REPORTED ALONG WITH WIND
GUSTS AROUND 40 MPH
SAWLocal storm report, Jan 12, 9:25 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL KIMBERLING CITY 36.63N 93.42W
01/12/2006 0.88 INCH STONE MO AMATEUR RADIO
NICKEL HAIL COVERING GROUND
&&
GAEDELocal storm report, Jan 12, 9:27 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL EAGLE ROCK 36.55N 93.75W
01/12/2006 1.00 INCH BARRY MO BROADCAST MEDIA
&&
GAEDELocal storm report, Jan 12, 9:56 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 PM CST THU JAN 12 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL ROCKAWAY BEACH 36.70N 93.17W
01/12/2006 0.75 INCH TANEY MO BROADCAST MEDIA
DIME SIZED HAIL
0953 PM HAIL GOODHOPE 36.92N 92.80W
01/12/2006 0.75 INCH DOUGLAS MO EMERGENCY MNGR
DIME SIZED HAIL
SAWLocal storm report, Jan 12, 10:21 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1021 PM CST THU JAN 12 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 2 SW AVA 36.93N 92.68W
01/12/2006 1.00 INCH DOUGLAS MO AMATEUR RADIO
QUARTER SIZED HAIL NEAR THE INTERSECTIONS OF HIGHWAYS 76
AND KK
SAWThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 8:12 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 33 min |
| Jan 12, 8:52 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 38 min |
| Jan 12, 9:09 PM CST | Tornado Warning | SGF | Stone, Taney | 36 min |
| Jan 12, 9:39 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Taney | 36 min |
| Jan 12, 10:05 PM CST | Severe Thunderstorm Warning | SGF | Taney | 25 min |
| Jan 12, 10:14 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.